Arkansas, 2021

Damaging Winds in Arkansas, August 13, 2021

August 13, 2021 · NWS LZK · 2 events in 2 counties and zones

Severe thunderstorms brought wind damage to central and north Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms brought wind damage to central and north Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 11:49 AM CST, 11 minutes earlier.

Area forecast discussion, Aug 13, 11:49 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1249 PM CDT Fri Aug 13 2021

.AVIATION...
A cold front is moving through northern Arkansas at this time.
Showers and thunderstorms will develop ahead of this front. A few
have developed already. Scattered showers and thunderstorms will
move across the region this afternoon and evening. Some locations
should see MVFR conditions with the thunderstorms. Winds will be
generally westerly and remain light except in the vicinity of
showers and thunderstorms. Convective activity should diminish
overnight as it pushes east.

&&

.PREV DISCUSSION...(ISSUED 646 AM CDT Fri Aug 13 2021)
UPDATE...

Updated to include the 12z aviation discussion.

AVIATION...

Prevailing VFR conds are expected today despite SHRA/TSRA
developing mid/late morning over Nrn terminals, then spreading
Swrd into Cntrl/SE AR this afternoon/evening. MVFR conds may
accompany TSRA activity which is most probable over the NErn half
of AR. Convective activity may see a lull near sunset before more
precip moves in from the N overnight ahead of an approaching cold
front.

PREV DISCUSSION...(ISSUED 411 AM CDT Fri Aug 13 2021)
SHORT TERM...Today Through Saturday Night

Predawn showers and thunderstorms continue to dissipate over
NE/Ern AR as the outflow boundary outruns convection. This outflow
boundary should come to a halt before lifting back to the N
during the morning hours. Predawn temperatures were already in the
70s at most reporting locations, indicating values are a touch
cooler than the same time yesterday.

Today, surface high pressure and associated cold front will move
towards the state from the Mid/Upper MS Valley. CAM guidance suggest
moisture convergence is likely along and ahead of the Swrd moving
boundary. Combine this increase in atmospheric moisture with a
remnant outflow boundaries, warm temperatures characterized by
lower/mid 90s, dew points near 70 degrees, and redevelopment of
showers and thunderstorms are expected. Convection is expected to
fire up over Nrn portions of the state by late morning, spreading
Swrd during the afternoon. Any strong storms that manage to
develop would pose a damaging wind threat. Expect a decrease in
intensity and coverage as the precipitation moves into Srn AR.
Before ample clouds/precip develop, heat index values are
anticipated to reach 100 to 105 degrees over Cntrl/Srn AR. While
somewhat cooler than yesterday, it will not be by a whole lot.
Thus, held off an any heat related headlines for this afternoon.

PoPs will remain over the Nrn half of the state overnight as the
cold front enters the state. PoPs will increase again on Saturday
with best coverage expected during the afternoon. Overall, QPF
amounts should remain on the lower side, generally half an inch to
around a inch, with isolated higher amounts possible.
Temperatures will be cooler with precipitation/cloud coverage
more prevalent. Highs should top out in the 80s to around 90
degrees. The cold front should push across the state on Saturday.
Substantial relief is not expected with the frontal passage though
despite N/NErly flow.

LONG TERM...Sunday Through Thursday

A stalled front over southern Arkansas early in the period will move
slowly to the north with time. Surrounding the front, isolated to
scattered showers and thunderstorms are expected, mainly during the
afternoon and early evening.

The other feature of interest will be tropical system Fred. It
appears Fred will track northward along the Gulf Coast of Florida on
Sunday, reaching the Florida panhandle on Monday. Fred should remain
well to the east of Arkansas, with no impacts locally.

As far as temperatures, below average readings are expected
Sunday/Monday given a front in the state, clouds, and chances of
rain. As the front drifts to the north, temperatures will return to
more seasonal levels as the period progresses.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Aug 13, 3:16 AM CST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
416 AM CDT Fri Aug 13 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
416 AM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected to develop across northern
sections of the forecast area and spread southward during the
afternoon. Strong winds, and frequent lightning will be possible
with the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Scattered to numerous showers and thunderstorms are expected on
Saturday across much of Arkansas. In the days to follow,
precipitation will become more isolated to scattered, and
confined to the afternoon and evening.

Any severe weather will be isolated. While heavy downpours
are possible in places, flash flooding should be localized at
most.
.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

70/46

The radar

The Little Rock radar (KLZK), 18 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
August 13, 12:00 PM CST
Where
Pulaski County, 2.66 mi ESE of Shady Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.750, -92.430

A few trees were blown down across portions of West Little Rock.

Thunderstorm Wind, Marion

When
August 13, 6:25 PM CST
Where
Marion County, Peel
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.430, -92.770

Several trees were blown down across parts of Marion County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966144, 966145.